If you’re introducing a new medication or supplement to your pet, remember to do so during normal business hours while your veterinary clinic is open and available to assist in the event that your pet suffers an allergic reaction. For this reason, it’s essential to monitor your pet after giving a new medication.
Pets can have an allergic reaction to a wide range of substances, from flea and tick medications, to health supplements, over-the-counter medications and even medicated shampoos. Many pets can suffer a very acute and potentially deadly allergic reaction, which may include:
• hives and swellings
• swollen face
• swollen paws
• itchy paws
• difficulty breathing
• and muscle tremors
Some cats may also display leg flicking. It’s a motion that they would normally exhibit after stepping out of the litter box to flick a piece of litter off their back foot. But as a symptom of an allergic reaction, the leg flicking occurs in response to no apparent stimuli.
An allergic reaction can also occur due to foods, especially seafood and nuts, and due to insect bites.
So if you observe any of these symptoms in your pet, consider it a medical emergency and bring your pet to the veterinary clinic for an examination and treatment.